A stochastic Gaussian beam. II

Research output: Contribution to journalArticle

Abstract

The propagation of a Gaussian beam in a strongly focusing medium is considered. The medium is subject to random deformations of the beam axis. The average intensity and the intensity fluctuations on the beam axis and the mean population remaining in the fundamental mode are computed when the random inhomogeneities are weak and the distance between the source and observation points is large. All results for random axis deformations are compared to those obtained earlier for random width perturbations. The mean intensity off the beam axis and the mean population transfer into higher modes are also discussed.

Original languageEnglish (US)
Pages (from-to)100-103
Number of pages4
JournalJournal of Mathematical Physics
Volume16
Issue number1
StatePublished - 1974

Fingerprint

Gaussian Beam
Gaussian beams
Inhomogeneity
inhomogeneity
Propagation
Fluctuations
Perturbation
perturbation
propagation

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

A stochastic Gaussian beam. II. / McLaughlin, D. W.

In: Journal of Mathematical Physics, Vol. 16, No. 1, 1974, p. 100-103.

Research output: Contribution to journalArticle

@article{5becf2f8658a4d00a388c9ada2172150,
title = "A stochastic Gaussian beam. II",
abstract = "The propagation of a Gaussian beam in a strongly focusing medium is considered. The medium is subject to random deformations of the beam axis. The average intensity and the intensity fluctuations on the beam axis and the mean population remaining in the fundamental mode are computed when the random inhomogeneities are weak and the distance between the source and observation points is large. All results for random axis deformations are compared to those obtained earlier for random width perturbations. The mean intensity off the beam axis and the mean population transfer into higher modes are also discussed.",
author = "McLaughlin, {D. W.}",
year = "1974",
language = "English (US)",
volume = "16",
pages = "100--103",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "1",

}

TY - JOUR

T1 - A stochastic Gaussian beam. II

AU - McLaughlin, D. W.

PY - 1974

Y1 - 1974

N2 - The propagation of a Gaussian beam in a strongly focusing medium is considered. The medium is subject to random deformations of the beam axis. The average intensity and the intensity fluctuations on the beam axis and the mean population remaining in the fundamental mode are computed when the random inhomogeneities are weak and the distance between the source and observation points is large. All results for random axis deformations are compared to those obtained earlier for random width perturbations. The mean intensity off the beam axis and the mean population transfer into higher modes are also discussed.

AB - The propagation of a Gaussian beam in a strongly focusing medium is considered. The medium is subject to random deformations of the beam axis. The average intensity and the intensity fluctuations on the beam axis and the mean population remaining in the fundamental mode are computed when the random inhomogeneities are weak and the distance between the source and observation points is large. All results for random axis deformations are compared to those obtained earlier for random width perturbations. The mean intensity off the beam axis and the mean population transfer into higher modes are also discussed.

UR - http://www.scopus.com/inward/record.url?scp=0041195908&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0041195908&partnerID=8YFLogxK

M3 - Article

VL - 16

SP - 100

EP - 103

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 1

ER -